Missouri, 2008Flood in Missouri, July 16, 2008
July 16, 2008 · NWS LSX · 1 event in 1 county or zone
14 feet. It fell below flood stage on July 16.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Mississippi River crested at Winfield, MO on July 1 at 36.14 feet. It fell below flood stage on July 16. For additional information about the flooding consult the June report.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 15, 9:46 PM CST, 5 hours 14 minutes earlier.
Area forecast discussion, Jul 15, 9:46 PM CST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1046 PM CDT TUE JUL 15 2008
.DISCUSSION...
/359 PM CDT TUE JUL 15 2008/
LATEST NCEP PRODUCTION SUITE CONTINUES TO INDICATE TRANQUIL WX FOR
THE RMNDR OF THE WORK WEEK...WITH A VRY GRDL INCR IN BOTH TEMPS
AND HUMIDITY LVLS AS RDG BUILDS AND WESTERLIES SHIFT N. BIGGEST
CHALLENGE FOR THE NXT FEW DAYS AND NGTS WL BE TEMPS...AND IN GENL
FCSTS REPRESENT A 1-2 DEGREE CLIMB INTO THU AND FRI. THE LAST CPL OF
NGTS TEMPS HV NOT DROPPED OFF AS EXPECTED...SO EVEN THO SFC RDG WL
BE LINGERING OVR SE PART OF THE FA HV FINALLY GIVEN INTO MET MOS
TRENDS FOR MINS. FOR MAX TEMPS HV USED A BLEND OF FWC AND MAV...A
COMPO WHICH HAS HAD THE BEST VERIFICATION SCORES OVR THE LAST 30
DAYS OR SO.
MAIN QUESTION FOR THE EXTENDED PD CONTS TO BE WHAT IF ANY CHGS
WL OCR TO THE ZONAL FLOW THAT DVLPS ALG THE US-CANADIAN BORDER IN
THE SHORT RANGE. THIS PTRN DOESNT LOOK VRY STABLE TO ME...BUT EACH
DAY THE MEDIUM RANGE MODEL CONSENSUS SEEMS TO BE SUGGESTING THE
STATUS-QUO OVR MUCH OF THE LWR 48...WITH A SUBTLE HINT OF A DIP IN
THE WESTERLIES OVR THE NE U.S. BY THE START OF NXT WEEK. ERYR RUNS
OF THE OPERATIONAL GFS...AS WELL AS TDAS 12Z RUN...CERTAINLY LOOKS
OVER-AMPLIFIED AS COMPARED TO ECMWF AND OTHER MEDIUM RANGE
GUIDANCE. BASED ON THIS THINKING...FRONT SHUD PRIMARILY RMN N OF
OUR AREA SO DONT EXPECT MUCH IN THE WAY OF DAY TO DAY TEMP
CHGS...ALTHO CLDS COULD BE SHAVING A CPL OF DEGREES OFF OF MAX
TEMPS BY ERY NXT WEEK. ALSO HELD POPS AOB SLGT CHC CAT FOR NOW.
TRUETT
&&
.AVIATION...
/1045 PM CDT TUE JUL 15 2008/
FOR THE 06Z TAFS...
DRY AND VFR CONDITIONS EXPECTED NEXT 24 HOURS WITH WINDS
INCREASING SLIGHTLY AND VEERING AFTER 13Z.
BRITT
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Jul 15, 2:52 PM CST, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT TUE JUL 15 2008
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-161115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
352 PM CDT TUE JUL 15 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
TRUETT
Flood, Lincoln
- When
- July 16, 3:00 AM CST
- Where
- Lincoln County, 4.68 mi ENE of Elsberry to 4.81 mi ESE of Dameron
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 39.191, -90.717
The Mississippi River crested at Winfield, MO on July 1 at 36.14 feet. It fell below flood stage on July 16. For additional information about the flooding consult the June report.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Pennsylvania, July 16 to 22, 20087 deaths · 10 events
- Damaging Winds in Montana, July 16, 20082 deaths · 61 kt wind · 5 events
- Tornadoes and Hail in North Dakota, July 16, 2008$1.7 million · EF1 · 12 events
- Tornado and Flash Flooding in Wisconsin, July 16, 2008$776,000 · EF1 · 18 events
- Tornadoes and Hail in Minnesota, July 16, 2008$150,000 · EF1 · 6 events
- Flash Flooding and Hail in Wisconsin, July 16, 2008$110,000 · 2.5 in hail · 36 events
- Flash Flood and Hail in Michigan, July 16, 2008$150,000 · 1.5 in hail · 14 events
- Flash Flood and Hail in Michigan, July 16, 2008$30,000 · 1.75 in hail · 31 events
- Hail in New York, July 16, 2008$55,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in New York, July 16, 20081.75 in hail · 35 events
- Hail and Damaging Winds in Wisconsin, July 16, 2008$34,000 · 1 in hail · 8 events
- Hail and Damaging Winds in South Dakota, July 16 to 17, 20082.75 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 129287.